Related Experiment Videos
Rhabdomyolysis associated with cerivastatin: six cases within 3 months at one hospital
Robert A Lucas1, B Blake Weathersby, Vito K Rocco
1Department of Pharmacy, Saint Thomas Hospital, Nashville, Tennessee 37205, USA. rlucas@stthomas.org
Abstract:
Rhabdomyolysis is an uncommon complication associated with 3-hydroxy-3-methylglutaryl coenzyme A reductase inhibitors. We observed six cases of cerivastatin-associated rhabdomyolysis: two patients developed acute renal failure requiring hemodialysis, and one patient died. Four of the patients had impaired renal function, and five were prescribed drugs with the potential to interact with cerivastatin. Also, five of the six patients presented with symptoms of rhabdomyolysis 3-4 weeks after starting cerivastatin therapy.
Related Concept Videos
Myocarditis III: Medical Management
Drug Toxicity: Risk factors
Lipid-Lowering Drugs: Statins and Miscellaneous Agents
Anticholinesterase Agents: Poisoning and Treatment
Irreversible agents form a strong bond with the cholinesterase enzyme, making it inactive. The breakdown of the phosphorylated enzyme is slower than the...
Effect of Hepatic Disease on Pharmacokinetics: Dose Adjustments Due to Hepatic Impairment
Hemodialysis II: Procedure and Complications